MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC COLONIC BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY QUANTUM TTC COLONIC BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL
Model Number G22544
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from section occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test could not be performed due to the condition of the returned device.A visual examination of the balloon showed a rupture along the length of the balloon material.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.It is unknown if the device received negative pressure and lubrication prior to advancement.A contributing factor to balloon rupture is failure to apply negative pressure and lubrication to the balloon prior to advancement through the endoscope.The instructions for use direct the user: "prior to insertion, negative pressure is mandatory to maintain balloon deflation." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use direct the user: "apply a water soluble lubricant to balloon to allow easier passage through accessory channel." this activity will aid in endoscopic advancement and balloon preservation.Another possible contributing factor is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Prior to distribution, all quantum ttc colonic balloon dilators are subjected to a visual examination to ensure device integrity.A discrepancy or anomaly was not observed with the product that was released for distribution.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a dilation procedure, the physician used a cook quantum ttc colonic balloon dilator.The balloon exploded [ruptured] with the right pressure, and did not maintain dilation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
QUANTUM TTC COLONIC BALLOON DILATOR
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8191534
Report Number1037905-2018-00596
Device Sequence Number1961739
Product Code KNQ
UDI-Device Identifier00827002225442
UDI-Public(01)00827002225442(17)201127(10)W4000025
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2020
Device Model NumberG22544
Device Catalogue NumberQDC-16X5.5
Device Lot NumberW4000025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1